Q. I have a white patch on the tongue and roof of mouth post medication. Kindly help.

Answered by
Dr. Radhika Shukla
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 22, 2020

Hello doctor,

I recently had a chest infection and was treated with Prednisone, Azithromycin, Paracetamol, and Brozdec. After my medicines were done, I started experiencing throat pain and noticed redness in my throat and a white substance on the roof of my mouth, which I wiped off with Hydrogen peroxide and a cotton swab. Now I am experiencing tongue discoloration, and it is turning pink were used to be white.

#

Hello,

Welcome to icliniq.com.

Looking at the photos (attachment removed to protect patient identity) and since the white layer wipes off, it seems like oral candidiasis. Oral candidiasis is a fungal infection. Can it happen in immunocompromised conditions like diabetes, HIV, or patients on steroids for a long time? Prednisolone is a steroid, if taken for long periods, can result in candidiasis. However, the benefits of Prednisolone may outweigh the side effects in some conditions.

Treatment plan:

Use Candid mouth paint over the white spots three times a day after food for ten days, Chlorhexidine mouth wash three times a day before putting the Candid mouth paint for ten days, and tablet Vitamin C 500 mg or Limcee or Celin once a day for ten days.

I hope this helps.

Thank you doctor,

I am also on asthma inhalers daily Belcoforte 260 mg and Ventolin inhaler 100 mcg only when needed. Are there other health implications of this condition? Is there any food I should be avoiding while I experience this?

#

Hello,

Welcome back to icliniq.com.

Belcoforte is a steroid spray. Steroid powder residues remain in the mouth and oral cavity whenever you use an inhaler. So these residues, when remains, might act as a nidus for fungal infection. Do what you need to do is rinse your mouth after using inhalers to prevent candidiasis.

Oral candidiasis might suggest that you might be immunocompromised using steroid sprays (Belcoforte) and steroid tablets (Prednisolone) for long periods. It might also happen if one is diabetic or having HIV or AIDS.

You should avoid spicy foods as oral candidiasis might get aggravated. You should avoid sweets and sugars if you have diabetes.

I hope this helps.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have white patches in the throat and reddened soft palate. Is it oral cancer?

Query: Hello doctor, I have been having oral symptoms for the last six months or so. I also have been a heavy drinker for the past seven to eight years. I discontinued this in January of this year. Started in the fall of last year with allergy, cold symptoms and has continued to the present day even getti...  Read Full »

After performing receptive fellatio on a guy I have white tongue. What is it?

Query: Hello doctor, I performed receptive fellatio on a guy 55 days back. I took RNA PCR TEST after 11 days and then again at 35 days and both were negative. I also took a fourth generation combo test (antibody and p24) on 38th day and it was negative as well. The problem is, for the last 8-10 days I have...  Read Full »

My symptoms are headache, nausea, sore throat with pain and rashes on my tongue. What could it be?

Query: Hello doctor,I am a 26-year-old female. The signs and symptoms of my health are headache, nausea, sore throat, with pain and rashes on my tongue, and gums. Also, I see something white in my tongue.  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.